Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 45, NWS Norman, OK

July 1, 20117 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jul 1, 2011, 4:29 AM CDT for 7 counties in Oklahoma. It took effect at Jul 1, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 4:29 AM CDT (09:29 UTC)
In effect from
Jul 1, 2011, 12:00 PM CDT
Expired
Jul 1, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
3184 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS84 KOUN 010929
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT FRI JUL 1 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR
PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA...

OKZ004-005-009-010-014>016-011730-
/O.NEW.KOUN.FW.W.0045.110701T1700Z-110702T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
429 AM CDT FRI JUL 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* WIND...SOUTH TO SOUTHWEST WIND 20 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 102 TO 106.

* DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND
  VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN
  OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER
  ENHANCE THE RISK OF WILDFIRES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
640 
WWUS84 KOUN 011528
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT FRI JUL 1 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF
NORTHWEST AND WEST CENTRAL OKLAHOMA...

OKZ004-005-009-010-014>016-020200-
/O.CON.KOUN.FW.W.0045.110701T1700Z-110702T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
1028 AM CDT FRI JUL 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... 

* WIND...SOUTH TO SOUTHWEST WIND 15 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 102 TO 106.

* DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND 
  VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN 
  OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL 
  FURTHER ENHANCE THE RISK OF WILDFIRES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
133 
WWUS84 KOUN 011958
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT FRI JUL 1 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF
NORTHWEST AND WEST CENTRAL OKLAHOMA...

OKZ004-005-009-010-014>016-020200-
/O.CON.KOUN.FW.W.0045.000000T0000Z-110702T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
258 PM CDT FRI JUL 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR NORTHWEST OKLAHOMA...

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...100 TO 104.

* DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND 
  VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN 
  OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL 
  FURTHER ENHANCE THE RISK OF WILDFIRES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jul 1, 4:23 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 1, 4:23 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT FRI JUL 1 2011

.DISCUSSION...
S/W TROUGH LIFTING NEWD FROM CO WILL CONTINUE ON TO THE NORTHEAST
TODAY WITH ASSOCIATED FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH
OF THE FA. NOT MUCH CHANGE IN TEMPS EXPECTED TODAY WITH MANY AREAS
AGAIN ABOVE THE CENTURY MARK. LOW HUMIDITY EXPECTED AGAIN IN WESTERN
OK WITH THE HOT TEMPS. ALTHOUGH WINDS WILL BE MARGINAL...GIVEN THE EXTREMELY
DRY CONDITIONS WILL GO AHEAD WITH RED FLAG WARNING FOR PARTS OF NW
OK WHERE STRONGEST WINDS ARE EXPECTED. WILL ADD SOME LOW POPS TO
SE PARTS OF THE FA AS STRONG HEATING AND TERRAIN EFFECTS MAY
COMBINE WITH BETTER LOW LEVEL MOISTURE AND SLIGHTLY COOLER MID
LEVEL TEMPS TO PRODUCE A FEW AFTERNOON/EVENING THUNDERSTORMS. HOT
TEMPS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND WITH UPPER RIDGE
PERSISTING OVER THE AREA. WILL NOT ISSUE ANY HEAT RELATED
HEADLINES ATTM AS LOWER DEWPOINTS KEEP AFTERNOON HEAT INDEX
VALUES GENLY BELOW 105 THROUGH THE HOLIDAY WEEKEND. WEAK FRONT
EXPECTED TO REMAIN NORTH OF THE FA OVER THE WEEKEND ALTHOUGH
OUTFLOW COULD PUSH THE EFFECTIVE BOUNDARY INTO FAR NORTHERN PARTS
OF THE FA. HOWEVER...ENOUGH UNCERTAINTY IN THIS SOLUTION TO KEEP
POPS OUT OF THE FAR NORTH IN THAT TIME FRAME. MODELS DO SHOW CENTER
OF UPPER RIDGE GRADUALLY MIGRATING WWD INTO NEXT WEEK WHICH MIGHT
ALLOW TEMPS TO BACK OFF A BIT...ALTHOUGH ENOUGH OF THE RIDGE AXIS
PERSISTS EASTWARD INTO THE PLAINS FOR DRY AND HOT WX TO CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 101  74 102  75 /   0   0   0   0
HOBART OK        104  78 104  78 /   0   0   0   0
WICHITA FALLS TX 106  79 104  78 /   0   0   0   0
GAGE OK          102  71 102  70 /  10  10   0   0
PONCA CITY OK    102  74 103  75 /   0  10   0  10
DURANT OK        100  75 102  75 /  20  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     OKZ004-005-009-010-014>016.

TX...NONE.
&&

23/02
Hazardous weather outlook, Jun 30, 10:01 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT THU JUN 30 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1001 PM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
THE SCATTERED THUNDERSTORMS THAT DEVELOPED THURSDAY AFTERNOON IN
EASTERN OKLAHOMA HAVE DISSIPATED AS THE ATMOSPHERE STABILIZES AFTER
SUNSET. THE CHANCE OF STORMS THROUGH THE OVERNIGHT HOURS IS LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
HEAT INDICES WILL GENERALLY RANGE BETWEEN 100 AND 105 DEGREES. USE
CAUTION TO AVOID HEAT STRESS... AND MONITOR INFORMATION FROM THE
NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.

EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES EACH
AFTERNOON.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:57 PM CDTSpecial Weather StatementOUNCoal18 min
Jul 1, 6:08 PM CDTSpecial Weather StatementOUNPottawatomie22 min
Jul 1, 6:36 PM CDTSpecial Weather StatementOUNCleveland24 min
Jul 1, 6:59 PM CDTSpecial Weather StatementOUNCleveland31 min

Nearby

Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.